MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381144
Health Effect - Clinical Code No Information (3190)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the bd angiocath¿ iv catheter a black dot was found on the catheter.
 
Additional Manufacturer Narrative
Investigation: received one unused unit in an opened package.Bd was able to verify the foreign matter reported.Fourier-transform infrared spectroscopy indicated the material was metallic in nature.This material was then prepared for sem/edx analysis which shows that this material is mainly composed of aluminum, the observed carbon, oxygen, and silicon peaks are most likely from the silicone present on the catheter.The aluminum compound found may have joined the silicone forming the foreign matter found and have originated punctually during the assembly process of the angiocath product and may be related to the excess silicone problem originated from the machine.A corrective action project, capa#450094, has been initiated to investigate the issue of excess silicone.A review of the device history record was completed and there are no quality notification (qn) or nonconformity report of anything that could lead to this complaint.
 
Event or Problem Description

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key8331667
Report Number9610048-2019-00111
Device Sequence Number11095851
Product Code FOZ
UDI-Device Identifier30382903811442
UDI-Public30382903811442
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Catalogue Number381144
Device Lot Number7117522
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;